Israel Journal of Mathematics

, Volume 47, Issue 1, pp 32–64

A new look at Bergström’s theorem on convergence in distribution for sums of dependent random variables

  • Henry A. Krieger


In his 1972Periodica Mathematica Hungarica paper, H. Bergström stated a theorem on convergence in distribution for triangular arrays of dependent random variables satisfying, a ϕ-mixing condition. A gap in his proof of this theorem is explained and a more general version is proved under weakened hypotheses. The method used consists of comparisons between the given array and associated arrays which are parameterized by a truncation variable. In addition to the main theorem, this method yields a proof of equality of limiting finite-dimensional distributions for processes generated by the given associated arrays as well as the result that if a limit distribution for the centered row sums does exist, it must be infinitely divisible. Several corollaries to the main theorem specialize this result for convergence to distributions within certain subclasses of the infinitely divisible laws.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Hebrew University 1981

Authors and Affiliations

  • Henry A. Krieger
    • 1
    • 2
  1. 1.Department of MathematicsHarve Mudd CollegeClaremontUSA
  2. 2.Department of StatisticsThe Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations